Durings my last hospitalisation 6 years ago I was diagnosed with Bipolar disorder and I was put on risperdal and seroquil. Despite incredibly irritating side effects my Dr felt I should remain on risperdal because that's what got me out of the hospital. Since then I got a new Dr who felt I needed to get off risperdal and had me seen by a specialist in pharmacology for advice. Since last april I was put on zeldox and rivotril, remained on zoloft, and taken off of seroquil and risperdal. Now several months later my Dr cut my dose of zoloft by half because my social worker informed him that I seemed manic. Should I stay on zeldox (I lost over 30 pounds and have no appetite) or go back to risperdal despite its debilitating side effects?
Zeldox can be activating and has less of a potential to cause weight gain than Seroquel and Risperdal but Abilify is another antipsychotic that has the same potential. You could ask about that. I believe that a new antipsychotic Saphris was just FDA approved for bipolar. If its available that's another option. And of course there are many traditional mood stabilizers:
And sometimes an anti-depressent can induce mania in a person with bipolar. Ask your psychiatrist about available options.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.